User Reviews for Levaquin to treat Kidney Infections
Levaquin has an average rating of 6.8 out of 10 from a total of 14 reviews for the treatment of Kidney Infections. 36% of reviewers reported a positive experience, while 7% reported a negative experience.
Reviews for Levaquin
"I have taken Levaquin on various occasions for uti.I never really had side effects after only a week of it. The improvement in the infection was pretty rapid and remarkable. In 2 days I felt better than I had in 3 months, so I was suffering from this uti off and on for awhile. Doxycycline and Keflex couldn't touch it. I consider Levaquin the gold standard for a uti. Unfortunately this time I had a kidney infection as well, so I was really miserable. However, if you take Levaquin for several weeks you can have tendon and muscle problems. but my gosh, you have to get rid of the infection or you'll die. so I recommend this over Cipro. Cipro sometimes has to be taken again. I always recommend Levaquin to people."
"After two days I started to feel better. The pain in my kidney caused by the infection decreased and disappeared after two days. It is very important that you take the pill at the same time each day and I was late a couple hours, a couple times. Overall it worked well for me, with no side effects."
Frequently asked questions
- What is the best antibiotic to treat a sinus infection?
- What are the best antibiotics for pneumonia?
- Can you take Levaquin for an infected tooth?
- What antibiotics are used to treat UTI?
"The symptoms of my kidney infection seemed to go away within 24 hours. However the side effects of the Levaquin started with the first dose. I have a headache, nausea, and feel as though I can't catch my breath. I am grateful that the symptoms of the infection are gone."
"I was put on Levaquin due to a nasty kidney infection that was found (finally) after I went to the ER because of severe seizures. I have epilepsy, Pallindromic arthritis, and Lupus. After reading this information. My husband picked up the script for me and he was told that these needed to be taken at the same time. Now I am bothered because the side effects of this drug are very much like what I live with daily (joint pain, rashes, seizures, insomnia, etc). I am wondering if this drug is really a good fit for me? But my kidney is GRATEFUL."
Are you taking this medicine?
"The infection was eased almost immediately, however by midtreatment I was very jittery and broke out with a hot, hive-like rash that was so miserable that no lotion would relieve,but it was the lesser of two evils to get over the kidney infection. I had to skip the last dose in order to function at work mentally and my body is still very sore. Could tolerate absolutely NO SUN!"
"I only had to take this once a day for about 7 days. It is expensive but most insurances cover it. It really made a significant difference in just a few days. I loved this because I have trouble remembering to take medication more then once a day."
"Was prescribed levoflexacin when stent was placed in my kidney/urether for kidney stone. Took 5 day course of 500mg daily and had no problems except for dry skin and dandruff/peeling of skin in hairy areas. Then 15 days later was prescribed 750mg daily for 7 days. On sixth day all hell broke lose. There was severe pain in my knees, ankles, elbows, wrists, fingers, back and shoulders. Had hard time walking or laying down on sofa. 1 month later the pains are slightly better but not completely gone. Be careful with this drug. I am 44 yrs old."
"I was prescribed Levaquin for repeat kidney infections. Within a few days, my skin began peeling on my fingers and toes, then my nails began to shed/peel. After a couple more days, the bottoms of my feet peeled in HUGE chunks. I was pulling hand sized pieces of skin off. I stopped taking the drug, but the peeling continued for at least a month."
"Levaquin started relieving symptoms in about three days, but developed terrible red, itchy skin rash after a morning outside. The rash covered me head to toe within two days with little red spots that then blistered and peeled. It was very uncomfortable and over the counter ointments didn't ease it."
"I took levoFLOXacin for ten days as the third antibiotic for a kidney infection. The first antibiotic cleared one bacteria and the 2nd and 3rd cleared up the 2nd bacteria. The only adverse reaction was to levoFLOXacin. About day 6, I woke during the night with pain in my right arm, from the upper arm to the top of my hand. I thought I'd slept on it wrong. But the pain continued, mostly in the upper arm until 2 days after I completed the regimen. Now, 2 weeks later, I continue to experience pain . If I carry anything the least bit heavy, the upper arm hurts. Yesterday I used it as little as possible but did use my right arm. I had some pain all the way to the top if my hand again. I had reaction to Cipro. I shouldn't have taken this drug."
"Was prescribed Levaquin antibiotic for a kidney infection ,the pills did its job of getting rid of the infection, after 3 days I started to feel better, I didn’t had a lot of side effects like everyone else, just experience so much insomnia, I usually go to sleep around 10pm but while I was on this antibiotic I wouldn’t get sleepy until 6am."
"I was prescribed this for a kidney infection. I took one dose. With that dose I felt so sick to my stomach, had horrible anxiety, my face felt hot and I felt sweaty. My calves of my legs also felt sore. I stopped after that first dose because I felt so awful and read some pretty scary side effects! I went to a different Dr and he put me on doxy which is much safer."
"I was treated for kidney infection with 750 mg once a day for 7 days. Like other reviewers I had similar side effects ; terrible headaches , nausea, sleeplessness, aches in joints. I'm an avid tennis player and worry about tendon damage. I must admit the back pain is better in two days but still have frequent urination issues. The doctor ordered a culture which should be back soon and perhaps offer another alternative with fewer side effects."
"750 mg for 7 days home health and approx four days of hospitalization on levaquin. Drug is given once a day via IV. I am severely itchy at this point, not much is helping. Some temporary quick fixes with dr. Teals body oil. Last dose tomorrow, I feel weak, tired and have have the occasional muscle spasms accompiened by a nasty rash all over my legs, arms and stomach. It feels awful. I am ready to get off the meds tomorrow and hopefully the sleep insomnia will subside along with the muscle spasms."
"Less side effects than Ciprofloxacin for myself, but definitely makes me achy and muscles feel tense. Works very quickly, pain and irritation from kidney infection was gone after one day."
Reviews may be edited to correct grammar/spelling or to remove inappropriate language and content. Reviews that appear to be created by parties with a vested interest are not published. This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge, and judgement of healthcare professionals.
Learn more about Kidney Infections
Symptoms and treatments
More about Levaquin (levofloxacin)
- Check interactions
- Compare alternatives
- Reviews (418)
- Drug images
- Latest FDA alerts (7)
- Side effects
- Dosage information
- Patient tips
- During pregnancy
- Support group
- Drug class: quinolones and fluoroquinolones
- Drug Information
- Levaquin injection
- Levaquin (Levofloxacin Injection)
- Levaquin (Levofloxacin Oral Solution)
- Levaquin (Levofloxacin Tablets)
"I was hospitalized for 3 days and given the IV antiobiotic Rocephin for a kidney infection. After being discharged, I was given a 4 day course of Levaquin, 750mg dosage. Side effects started within hours, first nerve pain (peripheral neuropathy) in soles of feet, then within a day extended up to my knees and from my fingertips to my shoulders. After the 3rd pill, muscle weakness appeared alongside the nerve pain. I was lucky that within 10 days of taking my last pill, all side effects were gone. I was told by my regular GP to never take the fluoroquinolone class of antibiotics again. This is a serious drug, and the nerve pain I experienced could have been permanent. I'd only recommend taking fluoroquinolones as a last resort. Read the FDA black box warnings and if your dr doesn't take them seriously, I'd find a new GP"